Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 28, NWS Blacksburg, VA

May 22, 2018Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 22, 2018, 7:51 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2018, 7:51 PM EDT (23:51 UTC)
Expired
May 23, 2018, 1:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Appomattox County, VA, Buckingham County, VA

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WGUS51 KRNK 222351
FFWRNK
VAC011-029-230545-
/O.NEW.KRNK.FF.W.0028.180522T2351Z-180523T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
751 PM EDT TUE MAY 22 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Northwestern Appomattox County in central Virginia...
  West central Buckingham County in central Virginia...

* Until 145 AM EDT

* At 748 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Bent Creek...
  Stonewall...
  Oakville...
  Spout Spring...
  and Tower Hill.

Davie Creek and Stonewall Creek may flood Route 605. 

Additional rainfall amounts of two inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3732 7896 3743 7902 3744 7901 3748 7896
      3748 7895 3750 7893 3750 7891 3754 7887
      3753 7883 3758 7879 3752 7865

$$

AS
2 follow-up statements
818 
WGUS71 KRNK 230128
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
928 PM EDT TUE MAY 22 2018

VAC011-029-230545-
/O.CON.KRNK.FF.W.0028.000000T0000Z-180523T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-
928 PM EDT TUE MAY 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR 
NORTHWESTERN APPOMATTOX AND WEST CENTRAL BUCKINGHAM COUNTIES...

At 924 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain have moved east out of the area. Three to four inches of rain 
had already fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Bent Creek...
Stonewall Creek...
Oakville...
Spout Spring...
and Tower Hill.

David Creek and Stonewall creek will flood Route 605.
Wreck Island Creek will flood Route 683 and Quarry Road.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3732 7896 3743 7902 3744 7901 3748 7896
      3748 7895 3750 7893 3750 7891 3754 7887
      3753 7883 3758 7879 3752 7865

$$

AS
965 
WGUS71 KRNK 230543
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
143 AM EDT WED MAY 23 2018

VAC011-029-230552-
/O.EXP.KRNK.FF.W.0028.000000T0000Z-180523T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-
143 AM EDT WED MAY 23 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN APPOMATTOX AND WEST 
CENTRAL BUCKINGHAM COUNTIES WILL EXPIRE AT 145 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3732 7896 3743 7902 3744 7901 3748 7896
      3748 7895 3750 7893 3750 7891 3754 7887
      3753 7883 3758 7879 3752 7865

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:42 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 22, 3:42 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
342 PM EDT Tue May 22 2018

.SYNOPSIS...
A weak cold front will approach from the northwest tonight
before sliding through the region on Wednesday. High pressure
noses down from the Ohio Valley and Mid Atlantic Wednesday night
into Thursday, then off the coast by Friday.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 250 PM EDT Tuesday...

Clusters of showers/storms continue to develop within an axis of
instability/convergence across the western mountains with some of this
now jumping to the eastern slopes of the Blue Ridge where the flow
remains more southwest. Latest short term guidance indicates a gradual
organization to more short/broken lines as the storms slowly propagate
east into better CAPE along/east of the mountains as indicated by the
latest HRRR, but less by the HREF which seems best based on current coverage.
Since have more instability out east, will go with more deeper convection
spilling into the foothills where did bump up pops a little espcly
northeast sections as the tail of the passing speed max to the north
clips across per severe watch 116. A lot more uncertainty exists
east/southeast into the Piedmont given better capping aloft and
less focus until around sunset so kept mostly chance to low
likelys there for now. Expect most of this convection to exit
the southeast later this evening with the actual cold front not
arriving across the far northwest until just before dawn. Thus
will leave in some low pops far northwest overnight with slight
pops or less after midnight elsewhere otherwise becoming partly
cloudy. Lows mainly muggy 60s with some dense fog again in spots
espcly where earlier heavier rainfall occurred.

Surface cold front sags through the region from the north/northwest
Wednesday preceded by deepening northwest flow in the wake of the pre-
frontal boundary from this evening. Guidance showing this trajectory to
allow some drying aloft with PWATs dropping off in all except the far
southeast where the boundary will likely end up by late in the day.
This looks to be the region for added deeper convection Wednesday
afternoon as a tight forecast instability/theta-e gradient exists.
However the majority of the stronger cells may end up just south of the
area as suggested by the Nam/GFS with more isolated coverage farther
north. Highs mostly low/mid 80s east and 75-80 west pending clouds far
west and strength of downslope out east.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM EDT Tuesday...

Our forecast pattern will be transitioning into a relatively brief
drier period during this portion of the forecast. An upper level
ridge is expected to become parked over the mid-Atlantic region.
This will help shunt moisture southwest of our region along with
most of the cloud cover. Temperatures will also tend slightly
cooler, mainly the result of lower dew points allowing for slightly
cooler low temperatures.

The exception to the above rule will be Wednesday night in the
southeast where there will be some lingering precipitation
associated with a departing cold front. Also, the Northern Mountains
of North Carolina may be far enough southwest of the center of the
ridge axis to have a bit of a moisture return that will allow for
some afternoon diurnal showers Thursday. On Friday a slightly larger
part of the southwest portion of the area may see some of these
showers, and a few thunderstorms, as the center of the upper ridge
shifts a bit east.
&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 330 PM EDT Tuesday...

This portion of the forecast period will be one characterized by a
generous return of moisture to the area. The upper ridge over the
mid-Atlantic will head southeast and become centered in the western
Atlantic, east of GA/FL. This will again open the door for Atlantic
and Gulf of Mexico moisture to stream into the region. Northern
stream energy will again progress into or just north of the region
along a baroclinic zone, allowing for coverage of showers and storms
similar those those of recent days. We even may be influenced by
moisture heading north from what may be a tropical system in the
east Gulf of Mexico by early next week.

Temperatures during this portion of the forecast will average five
to ten degrees above normal.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 1245 PM EDT Tuesday...

Clusters of showers and storms developing across the western
mountains will shift slowly east reaching the Blue Ridge by
19-20Z/3-4PM, and eastern locations between 20-23Z/4-7PM.

Will likely see more of a scattered coverage west to start with
most Taf sites having at least thunder in the vicinity but will
likely include a Tempo period of thunder from northwest to
southeast into this evening. Potential to see at least a broken
line along and east of the Blue Ridge later this afternoon so
boosting thunder mention east later on.

Looks like activity wanes in the evening with some clearing
taking place to allow for fog, dense at times to form. Should
see at least MVFR fog to IFR stratus at most sites, with dense
fog at KLWB/KBCB late.

Appears any low clouds/fog will fade by mid morning Wednesday
leading to more in the way of VFR across the region through
early afternoon. Added sub-VFR conditions will be possible
mainly southeast of a line from KLYH- KDAN with most activity
likely south of the region later in the afternoon.

.Extended Aviation Discussion...

Conditions are will be drier and are expected to be VFR
Thursday and Friday. Tropical like moisture streams back north
as a warm front moves through Saturday with a return to
showers/storms and potential sub-VFR conditions and heavy rain
by Saturday afternoon/evening.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH/RCS/WP
Hazardous weather outlook, May 22, 5:55 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
555 PM EDT Tue May 22 2018

NCZ001>004-018>020-VAZ007-009-010-012-015-016-032-043-231100-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Wythe-Grayson-Carroll-Patrick-Henry-
555 PM EDT Tue May 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms will develop again this afternoon and
evening, with torrential downpours likely. A localized threat of
flash flooding exists.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011-013-014-017>020-022>024-033-034-WVZ042>044-507-508-231100-
Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Franklin-Bedford-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
555 PM EDT Tue May 22 2018

This Hazardous Weather Outlook is for south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms will develop again this afternoon and
evening, with torrential downpours likely. A localized threat of
flash flooding exists. In addition, a few thunderstorms could bring
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ035-044>047-058-059-231100-
Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
555 PM EDT Tue May 22 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms will develop again this afternoon and
evening, with torrential downpours likely. A localized threat of
flash flooding exists. In addition, a few of the thunderstorms could
bring damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

More storms expected Wednesday with localized flooding possible
along with an isolated threat of damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-231100-
Rockingham-Caswell-
555 PM EDT Tue May 22 2018

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...Tonight.

Showers and thunderstorms will develop again late this afternoon
into the evening, with torrential downpours likely. A localized
threat of flash flooding exists.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

More storms expected Wednesday with localized flooding possible
along with an isolated threat of damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 22, 5:24 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
524 PM EDT TUE MAY 22 2018

VAZ047-222200-
Buckingham-
524 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL BUCKINGHAM COUNTY...

Until 600 PM EDT

At 524 PM EDT, a strong thunderstorm was located over Dillwyn, moving
east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
and Gold Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3764 7825 3747 7837 3749 7856 3761 7860
      3768 7824
TIME...MOT...LOC 2124Z 260DEG 21KT 3754 7842

Loconto
Special weather statement, May 22, 5:30 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
530 PM EDT TUE MAY 22 2018

VAZ013-014-222215-
Pulaski-Montgomery-
530 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PULASKI AND CENTRAL MONTGOMERY COUNTIES AND THE
NORTHEASTERN CITY OF RADFORD...

Until 615 PM EDT

At 529 PM EDT, a strong thunderstorm was located over Prices Fork,
moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Prices Fork...
and Fairlawn.

This includes The following Location Virginia Tech.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3727 8024 3709 8041 3716 8061 3726 8054
      3727 8052
TIME...MOT...LOC 2129Z 289DEG 9KT 3721 8050

Loconto
Special weather statement, May 22, 5:55 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
555 PM EDT TUE MAY 22 2018

VAZ019-023-024-222230-
Botetourt-Rockbridge-Alleghany-
555 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ALLEGHANY...WEST CENTRAL ROCKBRIDGE AND NORTHWESTERN
BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...

Until 630 PM EDT

At 554 PM EDT, a strong thunderstorm was located over Oriskany,
moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm, along with torrential rainfall.

Locations impacted include...
Eagle Rock...
Oriskany...
Collierstown...
Iron Gate...
and Glen Wilton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3770 7953 3752 7996 3754 7998 3755 7997
      3763 8003 3766 8003 3764 8006 3766 8007
      3785 7970 3784 7969 3786 7967
TIME...MOT...LOC 2154Z 239DEG 23KT 3763 7993

Loconto
Special weather statement, May 22, 6:22 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT TUE MAY 22 2018

VAZ023-024-034-035-045-222300-
Botetourt-Amherst-Campbell-Bedford-Rockbridge-
622 PM EDT TUE MAY 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN CAMPBELL...SOUTHWESTERN
AMHERST...BEDFORD...AND EAST CENTRAL BOTETOURT COUNTIES AND THE CITY
OF LYNCHBURG...

Until 700 PM EDT

At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Arcadia to near Montvale to near
Vinton. Movement was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lynchburg...
Bedford...
Buchanan...
Glasgow...
and Stewartsville.

This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3760 7912 3724 7915 3712 7943 3717 7971
      3719 7972 3719 7976 3720 7976 3720 7978
      3723 7978 3721 7980 3723 7982 3722 7983
      3722 7985 3726 7985 3735 7976 3768 7964
TIME...MOT...LOC 2222Z 275DEG 18KT 3761 7963 3733 7971 3724 7985

Loconto
Special weather statement, May 22, 7:38 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
738 PM EDT TUE MAY 22 2018

VAZ035-045-046-230030-
Amherst-Campbell-Appomattox-
738 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT
APPOMATTOX...NORTHEASTERN CAMPBELL...AND SOUTHEASTERN AMHERST
COUNTIES AND THE CITY OF LYNCHBURG...

Until 830 PM EDT

At 737 PM EDT, a strong thunderstorm was located near Bocock, moving
east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lynchburg...
Appomattox...
Concord...
Bent Creek...
and Rustburg.

This includes The following Locations Liberty University and
Lynchburg Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3728 7871 3732 7928 3739 7923 3741 7926
      3742 7925 3743 7927 3745 7927 3747 7921
      3747 7918 3748 7921 3751 7922 3750 7926
      3751 7926 3751 7927 3754 7927 3753 7880
      3745 7870
TIME...MOT...LOC 2337Z 273DEG 22KT 3739 7906

Loconto
Special weather statement, May 22, 7:42 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT TUE MAY 22 2018

VAZ034-044-045-230045-
Campbell-Bedford-Pittsylvania-
742 PM EDT TUE MAY 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL CAMPBELL...NORTHEASTERN PITTSYLVANIA AND SOUTHEASTERN BEDFORD
COUNTIES...

Until 845 PM EDT

At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Evington to near Pittsville.
Movement was east at 15 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Altavista...
Hurt...
Gretna...
Evington...
and Mt Airy.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3724 7896 3705 7907 3706 7909 3700 7911
      3689 7917 3699 7956 3732 7936
TIME...MOT...LOC 2342Z 281DEG 12KT 3728 7932 3705 7946

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:13 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, Rockbridge, City of Covington3 hr
May 21, 8:36 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg3 hr
May 21, 9:37 PM EDTAreal Flood AdvisoryRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington3 hr
May 22, 1:11 PM EDTSpecial Weather StatementRNKFranklin49 min
May 22, 1:50 PM EDTAreal Flood AdvisoryRNKFranklin3 hr
May 22, 2:24 PM EDTSpecial Weather StatementRNKBedford36 min
May 22, 2:36 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington39 min
May 22, 3:37 PM EDTSpecial Weather StatementRNKAmherst38 min
May 22, 4:04 PM EDTSpecial Weather StatementRNKBuckingham56 min
May 22, 4:43 PM EDTSpecial Weather StatementRNKCharlotte62 min
May 22, 4:51 PM EDTSpecial Weather StatementRNKBotetourt39 min
May 22, 5:24 PM EDTSpecial Weather StatementRNKBuckingham36 min
May 22, 5:30 PM EDTSpecial Weather StatementRNKMontgomery45 min
May 22, 5:37 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem3 hr
May 22, 5:55 PM EDTSpecial Weather StatementRNKBotetourt35 min
May 22, 6:22 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg38 min
May 22, 6:52 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania, City of Lynchburg53 min
May 22, 7:24 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg3 hr
May 22, 7:38 PM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg52 min
May 22, 7:42 PM EDTSpecial Weather StatementRNKCampbell63 min
May 22, 7:54 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Halifax, Pittsylvania51 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.